MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE 10 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE 10 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SPH10040020
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the aneurysm embolization procedure, the microsphere coil (sph10040020/p10951) stretched.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the device would be returned for analysis; however, the device was not returned.As reported by a healthcare professional, during the aneurysm embolization procedure, the micrusphere coil (b)(4) stretched.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.It was reported that the device would be returned for analysis; however, the device was not returned and no additional information could be obtained.The micrusphere product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The micrusphere coil stretch could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedure/handling factors may have contributed to the event.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the micrusphere 10 platinum coil 4mm x 7.5cm (sph10040020 / p10951) became stretched.Another coil was used to complete the procedure.There was no report of patient injury.Investigation summary: the device was returned coiled inside its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.Picture of the device as received.Approximately 0.5 cm of embolic coil is advanced out of the distal end of the green introducer.The device is fully unsheathed.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is intact.The embolic coil is stretched at the distal end, just proximal to the ball tip.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the green introducer.There is a small amount of plastic remodeling damage to the v-notch of the resheathing tool.A review of manufacturing documentation associated with this lot (p10951) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the embolic coil stretched is confirmed.There is a slight amount of stretching visible at the distal end of the embolic coil, near the ball tip.While the circumstances surrounding the reported event are unknown, stretching generally occurs when excessive retraction force is applied to a device when resistance is present.No cause for resistance can be identified from the condition of the returned device.However, the event description documents that the damage to the embolic coil occurred during the procedure.In addition, 100% of devices are inspected for damage to the embolic coil during final assembly per mps-prp0246 rev.9.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Device history lot: a review of manufacturing documentation associated with this lot (p10951) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSPHERE 10 - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6885963
Report Number2954740-2017-00273
Device Sequence Number801255
Product Code HCG
UDI-Device Identifier00878528003540
UDI-Public(01)00878528003540(17)201031(10)P10951
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberSPH10040020
Device Lot NumberP10951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer11/08/2017
06/28/2018
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date11/08/2017
07/18/2018
Patient Sequence Number1